MAUDE Adverse Event Report: NKUS LAB RNS-9703-242; REMOTE NETWORK STATION

NKUS LAB RNS-9703-242; REMOTE NETWORK STATION
Model Number RNS-9703-242
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that a memory error constantly popped up on the remote network system (rns) screen.Initially it was reported that when ok was selected, the device would shut down and restart by itself.Later, it was reported that the error message appeared in the middle of the screen, a black box maybe 3 x 4 inches.Pressing ok or in that screen area had no affect and the unit would have to be manually shut down for it to go away.The rns was monitoring patients and there was no central nurse's station (cns) in use as a primary monitoring system when this rns failed.The rns was exchanged to resolve the issue.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when the product is returned for evaluation or new information is obtained.Concomitant medical device information was requested.Nihon kohden was advised that patients were being monitored on the bedside monitors, but no model or serial numbers provided.
 
Event or Problem Description
The customer reported that a memory error constantly popped up on the remote network system (rns) screen.Initially it was reported that when ok was selected, the device would shut down and restart by itself.Later, it was reported that the error message appeared in the middle of the screen, a black box maybe 3 x 4 inches.Pressing ok or in that screen area had no affect and the unit would have to be manually shut down for it to go away.The rns was monitoring patients and there was no central nurse's station (cns) in use as a primary monitoring system when this rns failed.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019 the customer reported that rns ((b)(4), sn: (b)(6)) constantly displayed a "memory error" message on the screen.When the "ok" button was pressed, the device would shut down and restart on its own.This failure was also reported on 2 other rns devices on 2 other tickets ((b)(4) & (b)(4)).Nka repair center evaluated the device sent in on ticket (b)(4), serial # (b)(6).The reported incident could not be duplicated.No issues were observed.This device with sn: (b)(6) was put into service on (b)(6) 2019.The service history shows this is an isolated incident.Service requested / performed: troubleshooting.Investigation summary: the root cause of this issue cannot be determined.Since the root cause was unable to be determined, no capa is required.Without a root cause, the counter measure to prevent recurrence cannot be performed.The overall risk of this event is determined to be "medium." the following fields are not applicable (na) to the mdr report: b2.B6.B7.D4 lot # & expiration date.D6a & d6b.D7b.F1 - f14.G4 device bla number.G5.G7.H7.H9.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the rns: bsm:.Model #: ni.Serial #: ni.Additional information: b4 date of this report.D9 device available for evaluation? g3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
RNS-9703-242
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NKUS LAB
attn: shama mooman
5 jenner, suite 180
irvine CA 92618
MDR Report Key8984415
Report Number2032233-2019-00447
Device Sequence Number19664110
Product Code MHX
UDI-Device Identifier00851725007122
UDI-Public00851725007122
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-9703-242
Device Catalogue NumberRNS-9703-242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BEDSIDE MONITOR; BEDSIDE MONITOR